TSW - Diagnosis

Information and Research Found

Please find here articles that look into the diagnosis of TSW.  For some reason, the medical community is resistant to the diagnosis of TSW.  If you think you are suffering from TSW, then I'm sure you can relate to the frustration of having your doctor blow you off.  Please contact me, if you think there are other articles I can include here!  Thanks for your help in getting this condition recognized.  Hopefully, the medical community will help to find a cure or help us manage the healing, instead of giving us another drug, which will have a whole host of other detrimental side effects.

Here is a research paper from 2018 from the journal Dermatitis, identifying withdrawal symptoms.


Steroid Withdrawal Effects Following Long-term Topical Corticosteroid Use

https://journals.lww.com/dermatitis/Fulltext/2018/07000/Steroid_Withdrawal_Effects_Following_Long_term.8.aspx?fbclid=IwAR0YIiVFCYf12kMYC5loiF4AV-J2oaPgCFUQwe2OvaJW39RjSaMd91FSyJI

This article discusses the diagnosis of children.

Systematic Review of the Topical Steroid Addiction and Topical Steroid Withdrawal Phenomenon in Children Diagnosed With Atopic Dermatitis and Treated With Topical Corticosteroids


https://journals.lww.com/jdnaonline/Fulltext/2017/09000/Systematic_Review_of_the_Topical_Steroid_Addiction.2.aspx?fbclid=IwAR36cv4hsncvfAcp0DLSM50sA7w_bx655I2Rf-bfTJcwSgk5OQa56lZjOTQ

This article is a case study fully recognizing the condition.  It also refers to the psychological aspects of TSW. (Thanks for sending my way, Audrey!)

https://www.jaadcasereports.org/article/S2352-5126(18)30266-2/fulltext?fbclid=IwAR2OztbgjufXzqVhClFBIboT1l-KCkxHciGdir2tQEdDfQjbJ0pAFvZcE2U

This article talks about the diagnosis of Topical Steroid Damaged/Dependent Face.

https://www.ncbi.nlm.nih.gov/pmc/articles/PMC4885178/?fbclid=IwAR23ObsPWETaXilL3fWZ3Fl-zIIbtWkuIPAD9yCPjlItMiNzCm-h15aqC-Q

"TSDF is defined as the semi-permanent or permanent damage to the skin of the face precipitated by the irrational, indiscriminate, unsupervised, or prolonged use of TCs resulting in a plethora of cutaneous signs and symptoms and psychological dependence on the drug...the skin of the face develops erythematous papules, pustules, acneiform eruptions, dryness, perioral dermatitis, telangiectasia, rosacea-like features, hypopigmentation, hyperpigmentation, or allergic contact dermatitis."

This article is from the 1950s, but they already knew steroids weren't great for chronic conditions such as eczema.

 

"In the treatment of atopic eczemas, both the infantile and the adult form, the side-effects definitely must be weighed against the temporary beneficial results. Before resorting to adrenocortical steroids other types of therapy must be utilized to their fullest extent, for the relapse after cessation of these hormones can be severer than the original disorder"

 

More articles to come.

Contact Me